Alert archive / Michigan / Winter Storm Warnings in 2026

Winter Storm Warning 2, NWS Gaylord, MI

January 10, 2026Cheboygan County, Presque Isle County, Michigan

NWS Gaylord, MI issued this winter storm warning at Jan 10, 2026, 7:44 PM EST for Cheboygan County, Presque Isle County, Michigan. It was in force for 14 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 10, 2026, 7:44 PM EST (00:44 UTC)
Expired
Jan 11, 2026, 10:00 AM EST
In force
14 hr
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 73 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 9:22 PM ESTSNOW 7Cheboygan, MIEstimate of at least 7 inches of snow in the city of Cheboygan between 4pm and 9pm and still snowing.
Jan 10, 10:02 PM ESTSNOW 74 S Black Lake, MISnowfall total thru 930pm. Wind has just picked up.
Jan 11, 9:18 AM ESTSNOW 5Rogers City, MICocorahs station MI-PI-1 Rogers City 0.2 WSW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 0.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2026-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2026-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS43 KAPX 110044
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
744 PM EST Sat Jan 10 2026

MIZ017-018-111245-
/O.UPG.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
/O.NEW.KAPX.WS.W.0002.260111T0044Z-260111T1500Z/
Cheboygan-Presque Isle-
744 PM EST Sat Jan 10 2026

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Heavy snow expected to continue. Initial reports of 3 to 5 
  inches have already been seen. Additional snow accumulations 
  between 4 and 6 inches, with locally higher amounts possible. 
  Winds gusting as high as 30 mph later tonight into Sunday morning.

* WHERE...Cheboygan and Presque Isle Counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions and poor visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MIZ016-022>024-028-098-111245-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Emmet-Otsego-Montmorency-Alpena-Crawford-Beaver Island and
surrounding islands-
744 PM EST Sat Jan 10 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST 
SUNDAY...

* WHAT...Snow. Additional snow accumulations between 2 and 4 inches. 
  Winds gusting as high as 30 mph later tonight into Sunday morning.

* WHERE...A portion of Northern Lower Michigan.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Travel could be difficult. Plan on snow-covered and 
  slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ020-021-025>027-031>033-099-111245-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1800Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-Charlevoix-
744 PM EST Sat Jan 10 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...Snow. Additional snow accumulations between 2 and 4 inches 
  with locally higher amounts possible in snow belt areas.

* WHERE...A portion of Northern Lower Michigan.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...Travel could be difficult. Plan on snow-covered and 
  slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ029-030-034>036-111245-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Oscoda-Alcona-Roscommon-Ogemaw-Iosco-
744 PM EST Sat Jan 10 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST 
SUNDAY...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches. 
  Winds gusting as high as 30 mph tonight into Sunday morning.

* WHERE...Alcona, Iosco, Ogemaw, Oscoda, and Roscommon Counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Plan on snow-covered and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ086>088-095-096-111245-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-
744 PM EST Sat Jan 10 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST 
SUNDAY...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches 
  with locally higher amounts possible near northern Lake Huron. 
  Winds gusting as high as 35 mph into Sunday.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Travel could be difficult. Plan on snow-covered and 
  slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ097-111245-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Mackinac Island/Bois Blanc Island-
744 PM EST Sat Jan 10 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST 
SUNDAY...

* WHAT...Snow. Additional snow accumulations between 2 and 4 inches. 
  Winds gusting as high as 30 mph into Sunday morning.

* WHERE...Mackinac Island/Bois Blanc Island.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Travel could be difficult. Plan on snow-covered and 
  slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

ELD
2 follow-up statements
050 
WWUS43 KAPX 110837
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
337 AM EST Sun Jan 11 2026

MIZ095-096-110945-
/O.CAN.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Western Mackinac-Eastern Mackinac-
337 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY IS CANCELLED...

Gusty winds this morning could still lead to blowing and drifting 
snow in some spots.

$$

MIZ017-018-111500-
/O.CON.KAPX.WS.W.0002.000000T0000Z-260111T1500Z/
Cheboygan-Presque Isle-
337 AM EST Sun Jan 11 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch. Winds 
  gusting as high as 30 mph this morning.

* WHERE...Cheboygan and Presque Isle Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MIZ016-022>024-028-098-111500-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Emmet-Otsego-Montmorency-Alpena-Crawford-Beaver Island and
surrounding islands-
337 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch. Winds 
  gusting as high as 30 mph this morning.

* WHERE...A portion of Northern Lower Michigan.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ020-021-025>027-031>033-099-111800-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1800Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-Charlevoix-
337 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS 
AFTERNOON...

* WHAT...Snow. Additional snow accumulations up to two inches. Winds 
  gusting as high as 35 mph this morning.

* WHERE...A portion of Northern Lower Michigan.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ029-030-034>036-111500-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Oscoda-Alcona-Roscommon-Ogemaw-Iosco-
337 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch. Winds 
  gusting as high as 30 mph this morning.

* WHERE...Alcona, Iosco, Ogemaw, Oscoda, and Roscommon Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ086>088-111500-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-
337 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch. Winds 
  gusting as high as 30 mph this morning.

* WHERE...Central Chippewa, Southeast Chippewa, and Western Chippewa 
  Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ097-111500-
/O.CON.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Mackinac Island/Bois Blanc Island-
337 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch. Winds 
  gusting as high as 30 mph this morning.

* WHERE...Mackinac Island/Bois Blanc Island.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

ELD
866 
WWUS43 KAPX 111459
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
959 AM EST Sun Jan 11 2026

MIZ017-018-111600-
/O.EXP.KAPX.WS.W.0002.000000T0000Z-260111T1500Z/
Cheboygan-Presque Isle-
959 AM EST Sun Jan 11 2026

...WINTER STORM WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

The threat for impactful snow has ended.

$$

MIZ020-021-025>027-031>033-099-111600-
/O.CAN.KAPX.WW.Y.0005.000000T0000Z-260111T1800Z/
Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford-
Missaukee-Charlevoix-
959 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat for impactful snow has ended.

$$

MIZ016-022>024-028>030-034>036-086>088-097-098-111600-
/O.EXP.KAPX.WW.Y.0005.000000T0000Z-260111T1500Z/
Emmet-Otsego-Montmorency-Alpena-Crawford-Oscoda-Alcona-Roscommon-
Ogemaw-Iosco-Western Chippewa-Central Chippewa-Southeast Chippewa-
Mackinac Island/Bois Blanc Island-Beaver Island and surrounding
islands-
959 AM EST Sun Jan 11 2026

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

The threat for impactful snow has ended.

$$

PBB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 10, 6:31 PM EST, 1 hour 13 minutes earlier. Its key messages:

  • Widespread accumulating snow through Sunday morning, resulting in 3 to 6 inches over most of northern lower and eastern upper with chances for locally higher amounts.
  • Strengthening winds this this evening will linger through Sunday with gusts up to 30 to 35 mph in spots.
  • Unsettled pattern continues through next week with snow chances returning Sunday night into Monday, another system arriving Tuesday, and a third system possible by the end of the week.
Area forecast discussion, Jan 10, 6:31 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
631 PM EST Sat Jan 10 2026

.KEY MESSAGES...

- Widespread accumulating snow through Sunday morning,
  resulting in 3 to 6 inches over most of northern lower and
  eastern upper with chances for locally higher amounts.

- Strengthening winds this this evening will linger through
  Sunday with gusts up to 30 to 35 mph in spots.

- Unsettled pattern continues through next week with snow
  chances returning Sunday night into Monday, another system
  arriving Tuesday, and a third system possible by the end of
  the week.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 200 PM EST Sat Jan 10 2026

Pattern Synopsis: A vigorous upper-level low is centered over the
upper Midwest, embedded within a broader trof over much of the
central U.S. and Canada. A generally weak, strung out, area of
surface low pressure precedes the upper troffing. The upper-low is
forecast to dig southeast across the Great Lakes through the night,
weakening and shearing to the northeast on Sunday as most of the jet
energy within the upper trof translates to the east side of the
trof. A double barrel deepening of surface low pressure develops
overnight, most notably over southern Ontario and off the New
England coast. A trof/convergence axis exists between these two
features, extending into the upper Great Lakes. This western extent
of this trof will pivot across the forecast area overnight, shifting
south of the area on Sunday.

Forecast Details: Generally light to moderate snow will continue
spread across the forecast area into early this evening. As the
upper-level low dives southeast tonight and surface pressure deepens
to the northeast of the low, a band of enhanced low-level
convergence/frontogenesis is forecast to pivot across the
forecast area in the low-level shearing/deformation area to the
northeast of the upper circulation. A period of heavy snow is
likely in the vicinity of this area of enhanced frontogenesis.
While the band is expected to be progressive early this evening
and later tonight, a period of slower movement is expected later
this evening into the early overnight hours as the band pivots.
At this point this pivot seems most likely to occur in the
vicinity of the M-32 corridor. Snowfall rates of an inch per
hour are possible beneath the heavier band. Current storm total
forecast accumulations (including this afternoon) of a general
3-6" snowfall still look reasonable, but have bumped up totals in
the expected heavier snow axis and shifted it south a bit.
Locally higher totals of 7"+ are likely where the band sits the
longest. Snows will taper off by early Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 200 PM EST Sat Jan 10 2026

Pattern Synopsis: Area remains under an active northwest flow with
periodic clipper systems. Generally above normal temperatures to
start the week turn below normal behind midweek clipper.

Forecast Details: First in a series of clipper systems arrives later
Sunday night into Monday. This system is weak and should not result
in appreciable snowfall. The next system is stronger and impacts the
region Tuesday into Wednesday. Stronger southerly winds ahead of
this system will push temperatures above freezing resulting in some
of the precipitation falling as rain/snow mix or simply rain on
Tuesday. It turns cold enough in the wake of this clipper to kick on
the lake effect snow machine to some degree Wednesday. A third
clipper may arrive by the end of the week, but there is definite
model spread in the details with this system.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 631 PM EST Sat Jan 10 2026

Low pressure to track generally along the M-32 corridor between TVC
and APN this evening, then drag a front south across the area after
7-9z. Heaviest snow expected near/north of this...likely impacting
somewhere between TVC/PLN/APN but could get as far north as
CIU...with LIFR cigs/visbys beneath that; improving behind it. MBL
likely to remain out of this band and could be MVFR to VFR at times
till closer to 6-9z when front pivots back down thru area. Snow and
lower cigs/visbys should depart after 15z with some clearing
possible for CIU/PLN...but -SHSN could linger thru afternoon on
NW/WNW winds. Complex wind forecast with E/NE winds north of low
center and WNW south of it tonight; all areas should transition to
N/NNW around 6-9z and increase to 10-20kts, gusting above 30kts at
times.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 10 AM EST Sunday for MIZ016>018-
     022>024-028>030-034>036-086>088-095>098.
     Winter Weather Advisory until 1 PM EST Sunday for MIZ020-021-
     025>027-031>033-099.
MARINE...Small Craft Advisory until 6 PM EST Sunday for LHZ345.
     Small Craft Advisory until 6 PM EST Sunday for LHZ346.
     Small Craft Advisory from 10 PM this evening to 6 PM EST
     Sunday for LHZ347-348.
     Small Craft Advisory until 4 AM EST Sunday for LHZ349.
     Gale Warning from 4 AM to 4 PM EST Sunday for LHZ349.
     Small Craft Advisory until 6 PM EST Sunday for LMZ323-341-342-
     344.
     Small Craft Advisory until 4 AM EST Sunday for LMZ345-346.
     Gale Warning from 4 AM to 10 AM EST Sunday for LMZ345-346.
     Small Craft Advisory until 6 PM EST Sunday for LSZ321-322.

&&

SHORT TERM...PBB
LONG TERM...PBB
AVIATION...FEF
Hazardous weather outlook, Jan 10, 2:27 PM EST, 5 hours 17 minutes before
Hazardous Weather Outlook...corrected
National Weather Service Gaylord MI
227 PM EST Sat Jan 10 2026

MIZ016>018-020>036-041-042-086>088-095>099-111930-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
227 PM EST Sat Jan 10 2026

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Accumulating snow is expected through tonight across northern
Michigan. Reduced visibility and snow-covered roads will lead to
hazardous travel. Please see the latest Winter Weather Advisory for
additional details.

Ice jams on area rivers may result in localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Accumulating snow tapers off early Sunday. Snow-covered roads
still possible to start the day. Please see the latest Winter
Weather Advisory for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111930-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
227 PM EST Sat Jan 10 2026

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

Gale force gusts (35 knots or greater) are likely for some near
shore waters of Lake Michigan and Huron late tonight. See the
latest Gale Warning for more information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale force gusts (35 knots or greater) are likely for some
near shore waters of Lake Michigan and Huron on Sunday. See the
latest Gale Warning for more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Jan 10, 5:27 PM EST, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
527 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Snow             1 N Wellston            44.23N 85.95W
01/10/2026  M4.0 Inch        Manistee           MI   Trained Spotter

            4 inches of wet heavy concrete like snow.
            Still snowing at observation time. 12hr
            total.

&&

FEF
Local storm report, Jan 10, 5:30 PM EST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
530 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Snow             Saint Ignace            45.87N 84.73W
01/10/2026  M3.2 Inch        LHZ345             MI   Cocorahs

            Storm total thru 5pm.

&&

FEF
Local storm report, Jan 10, 5:31 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
531 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Snow             1 W East Jordan         45.16N 85.15W
01/10/2026  E3.0 Inch        Charlevoix         MI   Public

            3 inches of snow in the East Jordan area
            since snow began around 1030am.

&&

FEF
Local storm report, Jan 10, 5:32 PM EST, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
532 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Snow             Honor                   44.66N 86.02W
01/10/2026  E3.5 Inch        Benzie             MI   Public

            Estimated 3.5 inches of heavy, sticky snow
            along US-31 near Honor.

&&

FEF
Local storm report, Jan 10, 7:20 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
720 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Snow             Saint Ignace            45.87N 84.73W
01/10/2026  E7.0 Inch        Mackinac           MI   Emergency Mngr

            Estimate of 7 inches in St. Ignace and still
            snowing.

&&

FEF
Local storm report, Jan 10, 7:21 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
721 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Snow             3 E Cheboygan           45.64N 84.40W
01/10/2026  E6.0 Inch        Cheboygan          MI   Public

            6inches of snow in 5 hrs near Cheboygan
            State Park. Snow started around 2pm.

&&

FEF

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 11:32 PM ESTAreal Flood WarningAPXArenac12 hr
Jan 11, 10:31 AM ESTSmall Craft AdvisoryAPX30 hr

Nearby

Winter Storm Warnings in Michigan, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.